Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 12, 2017, 4:03 PM EDT for Palm Beach County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 12, 2017, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1994 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294 WWUS82 KMFL 122003 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 403 PM EDT WED JUL 12 2017 FLZ067-122045- Inland Palm Beach County FL- 403 PM EDT WED JUL 12 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for central Palm Beach County Until 445 PM EDT... * At 403 PM EDT...Doppler radar was tracking a strong thunderstorm near Lion Country Safari Park, or 12 miles west of Wellington, moving west at 20 mph. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Belle Glade, Pahokee, South Bay, Belle Glade Camp, Lion Country Safari Park and Fremd Village-Padgett Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. Residents should remain on the alert for additional statements and possible warnings. && LAT...LON 2676 8034 2658 8040 2662 8075 2686 8071 TIME...MOT...LOC 2003Z 099DEG 15KT 2669 8045 $$ MOLLEDA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:46 PM EDT, 17 minutes earlier.
Area forecast discussion, Jul 12, 3:46 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Miami FL 346 PM EDT Wed Jul 12 2017 .DISCUSSION... Short Term (Tonight-Friday): extended periods of cloudy skies and passing showers will continue through the short term as deep moisture, associated with the passage of a tropical wave, moves across south Florida. Thunderstorms are still expected this evening, but becoming more scattered and favoring interior and Gulf coast areas as sea breeze boundaries push further inland. However, a strong storm or two can not be ruled out for the Atlantic metro areas each night. The aforementioned tropical wave feature formed from the remnants of former tropical depression four, which will move across the SE Bahamas and through the Florida Keys on Thursday and Friday. Model guidance, especially GFS, show additional deep layer moisture moving into south Florida associated with the wave passage. This will continue to support widespread cloud cover and shower activity through the end of the work week. The enhanced clouds and showers should help in keeping afternoon highs in the mid to upper 80s, although localized warmer highs are still possible. Long term (Friday night-Tuesday): as a tropical wave moves away from the area, model guidance depict a return to a more typical summer weather pattern starting Friday night. A mid level ridge will begin quickly establishing and migrating to south Florida by Saturday, bringing a drier and more stable air mass across the area. However, winds at the surface are not expected to increase significantly, thus allowing for sea breeze circulations to develop each afternoon. This will translate into continuing afternoon scattered thunderstorms with best coverage expected over interior areas. && .MARINE...generally easterly flow will continue across the coastal waters through much of the forecast period with speeds increasing to 15 knots over the local Atlantic through Thursday, with possible periods of 15-20 knots over the Atlantic waters a tropical waves moves across the area. Winds will decrease to around 10 knots or less for the upcoming weekend. Expect seas in the 2-3ft category with occasional 4ft in the Atlantic through Friday, then in the 2ft or less range during the weekend. Showers and thunderstorms can be expected over the waters each day, especially during the overnights and mornings. Overall coverage will be highest late tonight through Thursday night. && .AVIATION... Plenty of moisture and instability will keep convective activity going for most of the TAF period. Rather than trying to be nit picky over small breaks in activity, which will be uncertain, have kept VCTS or tempo/prob30 groups in for TS through the period, except for KAPF, which may see a break overnight. Some gusty wind may be possible, but so far obs have only been showing gusts of 20 to 25 kts with the storms, so left TS wind out of the TAFs for now. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 80 89 80 91 / 30 60 40 50 Fort Lauderdale 80 89 81 90 / 40 70 40 50 Miami 79 89 80 91 / 40 60 40 50 Naples 77 92 77 92 / 30 60 20 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...17/AR MARINE...17/AR AVIATION...SI
Hazardous weather outlook, Jul 12, 10:50 AM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1050 AM EDT Wed Jul 12 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 130300- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1050 AM EDT Wed Jul 12 2017 ...SCATTERED TO NUMEROUS STORMS POSSIBLE TODAY... ...MODERATE RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a Moderate Risk of rip currents for the Atlantic beaches. Thunderstorms: Scattered to locally numerous thunderstorms will be possible today across South Florida, with the greatest coverage across the interior and portions of the Gulf Coast. The primary threats will be frequent lightning, locally heavy rainfall, and brief gusty winds. Wind: Thunderstorms this afternoon will be capable of producing isolated gusty winds up to 45 to 55 mph. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Afternoon thunderstorms are possible each day, especially across the interior and Gulf Coast. Lightning and brief gusty winds will be the primary hazards. An elevated rip current risk may continue for the Atlantic beaches for the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 12, 1:51 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 151 PM EDT WED JUL 12 2017 FLZ066-067-121830- Hendry FL-Inland Palm Beach County FL- 151 PM EDT WED JUL 12 2017 ...Significant Weather Advisory for frequent to excessive lightning, 45 to 55 mph winds and the development of funnel clouds for northeastern Hendry and west central Palm Beach Counties Until 230 PM EDT... * At 150 PM EDT...Doppler radar was tracking a strong thunderstorm with rotation, Capable of producing a funnel cloud over Okeelanta, or over South Bay, moving west at 25 mph. * In addition, frequent to excessive lightning, gusty winds from 45 TO 55 mph, torrential downpours, or a combination of these are possible. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Belle Glade, Clewiston, South Bay, Montura, Lake Harbor, Okeelanta, Belle Glade Camp and Harlem. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. For additional information visit the Miami National Weather Service website at www.weather.gov/miami. For information in Spanish, visit our website at www.weather.gov/miami/espanol. && LAT...LON 2672 8056 2653 8055 2648 8110 2676 8109 TIME...MOT...LOC 1750Z 089DEG 22KT 2662 8070 SI
Special weather statement, Jul 12, 3:37 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 337 PM EDT WED JUL 12 2017 FLZ066-070-071-073-075-122015- Inland Broward County FL-Hendry FL-Inland Collier County FL- Mainland Monroe FL-Inland Miami-Dade County FL- 337 PM EDT WED JUL 12 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for southeastern Collier...northern Mainland Monroe...northwestern Miami-Dade...southeastern Hendry and western Broward Counties Until 415 PM EDT... * At 336 PM EDT...Doppler radar was tracking a Line of strong thunderstorms along a line extending from 7 miles northeast of Miccosukee Service Plaza to near Wilderness Waterway...and moving west at 15 mph. These storms will affect the Everglades area through 415 PM. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Wilderness Waterway, Loop Road Ee Center, Big Cypress Seminole Reservation, Intersection Alligator Alley And Miami Canal, Big Cypress National Preserve, Fortymile Bend, Dade-Collier Training Airport, Miccosukee Indian Reservation, Miccosukee Service Plaza and West Broward Rec. Area On Alligator Alley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to street flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2633 8096 2565 8125 2552 8087 2627 8049 TIME...MOT...LOC 1936Z 083DEG 23KT 2626 8077 2561 8119 MOLLEDA
Special weather statement, Jul 12, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 403 PM EDT WED JUL 12 2017 FLZ067-122045- Inland Palm Beach County FL- 403 PM EDT WED JUL 12 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for central Palm Beach County Until 445 PM EDT... * At 403 PM EDT...Doppler radar was tracking a strong thunderstorm near Lion Country Safari Park, or 12 miles west of Wellington, moving west at 20 mph. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Belle Glade, Pahokee, South Bay, Belle Glade Camp, Lion Country Safari Park and Fremd Village-Padgett Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. Residents should remain on the alert for additional statements and possible warnings. && LAT...LON 2676 8034 2658 8040 2662 8075 2686 8071 TIME...MOT...LOC 2003Z 099DEG 15KT 2669 8045 MOLLEDA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:51 PM EDT | Special Weather Statement | MFL | Hendry | 39 min |
| Jul 12, 3:37 PM EDT | Special Weather Statement | MFL | Monroe | 38 min |
| Jul 12, 5:34 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jul 12, 5:41 PM EDT | Special Marine Warning | MFL | 19 min | |
| Jul 12, 7:55 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 5 hr |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.